U.S. doctors online nowAsk doctors free
Franklin, MA
A 23-year-old female asked:

I've been on methimazole for 6 yrs & recently have developed itchy hives on my chest/inner arms/scalp/neck/ears and occasionally back & legs-related?

1 doctor answer2 doctors weighed in
Dr. Philip Kern
Endocrinology 43 years experience
Maybe: Methimazole is notorious for causing a rash. It is unusual to get a rash after 6 yr, but it is possible. Presumably you have graves disease? Perhaps it is time to reevaluate your hyperthyroidism and think about definitive treatment. See your endocrinologist.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jun 28, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.